Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 330, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2011, 12:33 PM CDT for Monroe County, Randolph County, Saint Clair County, Illinois; Sainte Genevieve County, Missouri. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2011, 12:33 PM CDT (17:33 UTC)
- Expired
- Jun 17, 2011, 1:00 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 12:46 PM CDT | HAIL 0.88 | Red Bud, IL | |
| Jun 17, 1:02 PM CDT | TSTM WND GST 42 | Ellis Grove, IL | |
| Jun 17, 1:02 PM CDT | HAIL 0.25 | Ellis Grove, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053
WUUS53 KLSX 171733
SVRLSX
ILC133-157-163-MOC186-171800-
/O.NEW.KLSX.SV.W.0330.110617T1733Z-110617T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1233 PM CDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS...
WESTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
EXTREME SOUTH CENTRAL ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
NORTHERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 100 PM CDT
* AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW DESIGN...OR NEAR WATERLOO...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
STE. GENEVIEVE...RED BUD...ST. MARY...EVANSVILLE...AMES...
KELLOGG...MODOC...RUMA...HECKER...ROOTS...PRAIRIE...KASKASKIA AND
ELLIS GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3791 9034 3809 9030 3812 9025 3816 9028
3832 9024 3830 8983 3786 8991 3787 8994
3783 8998
TIME...MOT...LOC 1733Z 270DEG 30KT 3830 9009
WIND...HAIL 60MPH 1.00IN
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:43 AM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 17, 6:43 AM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 643 AM CDT FRI JUN 17 2011 .DISCUSSION... /400 AM CDT FRI JUN 17 2011/ ALTHOUGH MID LEVEL RIDGE ATTEMPS TO BUILD INTO THE MID MISSISSIPPI VALLEY...ALL MODELS SUGGEST THAT A SERIES OF WEAK SHORTWAVES WILL TRY TO KEEP THE RIDGE BEAT DOWN...AND AS A RESULT CWA WILL REMAIN UNDER THE INFLUENCE OF THE MID LEVEL WESTERLIES... AND WEAK DYNAMICS...THROUGH AT LEAST SATURDAY NIGHT. THIS MEANS A TRICKY FORECAST FOR OUR AREA AS WE HEAD INTO THE WEEKEND...ESPECIALLY IN REGARDS TO THUNDERSTORMS/PRECIP. EARLY THIS MORNING....WE'VE HAD SOME VERY SPOTTY ELEVATED SHOWERS AND ISOLATED TSRA PERCOLATING FROM NE MO INTO OUR SE COUNTIES...WITH MORE SIGNIFICANT COVERAGE OF STORMS OVER NW MO WHERE LOW LEVEL JET AND MCV ARE AIDING CONVECTIVE DEVELOPMENT. THRU MIDDAY...THINK THIS ACTIVITY WILL WORK NE AND CLIP OUR FAR N COUNTIES...WITH SPOTTIER ACTIVITY OVER THE REMAINDER OF OUR CWA. FOR THE AFTERNOON HOURS THINK THAT SOME ACTIVITY WILL PERSIST DUE TO COMBINED EFFECTS OF MCV AND DAYTIME INSTABILITY. MID LEVEL CAP...ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER...APPEARS TO BE WEAK ENOUGH THAT SURFACED BASED STORMS WILL BE POSSIBLE. FOR TONIGHT THROUGH SATURDAY NIGHT...THERE ARE LOTS OF SCENARIOS THAT CAN BE DREAMED UP AS FAR AS STORM EVOLUTION IS CONCERNED. HOWEVER...IN GENERAL THERE SEEMS TO BE SOME MODEL CONSENSUS THAT LO LEVEL JET WILL BECOME FOCUSED ALONG AND EAST OF THE MISSISSIPPI RIVER TONIGHT WHICH SHOULD SET THE STAGE FOR ANOTHER ROUND OF THUNDERSTORMS DURING THE OVERNIGHT HOURS...WITH SOME OF THIS ACTIVITY LINGERING INTO SATURDAY MORNING. WITH MID LEVEL CAP INCREASING A BIT SURFACED BASED STORMS DURING THE AFTERNOON DONT SEEM QUITE AS LIKELY AS TODAY...BUT DID RAMP POPS BACK UP A BIT ON SATURDAY NIGHT AS LOW LEVEL JET ONCE AGAIN INCREASES WHILE 85H THERMAL BOUNDARY REMAINS ANCHORED OVER AREA. I DID NOT GET TOO FANCY WITH REGARDS TO POPS/TIMING SPECIFICS AT THIS POINT...AS THESE WILL ALMOST HAVE TO BE A FIRST PERIOD ADJUSTMENT. IT DOES APPEAR THAT BY SUNDAY RIDGE INCREASES ACROSS AREA AS TROF PUSHES INTO ROCKIES. MUCH LIKE IN GOING FORECAST...I HAVE CONTINUED LOW POPS FROM OUR N INTO OUR E COUNTIES...AS THESE AREAS WILL REMAIN ON THE PERIPHERIES OF THE WARMEST MID LEVEL TEMPS. POSITION OF THE WARM FRONT/RESULANT TEMPS IS ANOTHER MAJOR QUESTION MARK...AND ULTIMATELY THESE WILL PROBABLY BE MODULATED TO A GREAT EXTENT BY CONVECTIVE ACTIVITY. NOT SURE ABOUT MESO- SCALE SYSTEM/FEATURES DEPICTED BY 00Z NAM...SO ATTEMPTED TO USE CONSENSUS OF GFS/GEM/ECMWF FOR POSITION OF FRONTAL FEATURES FOR THIS FORECAST. TRUETT && .AVIATION... /626 AM CDT FRI JUN 17 2011/ LOW CONFIDENCE WITH THIS TAF FORECAST AS TSRA WILL BE POSSIBLE ON AND OFF THROUGHOUT THE DAY...WITH LITTLE IN THE WAY OF FORCING TO PIN DOWN TIMING. BELIEVE TSRA WILL WEAKEN THIS MORNING AS LLJ WEAKENS. WITH DAYTIME HEATING...TSRA WILL BE POSSIBLE LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. BELIEVE THE BULK OF THE TSRA ACTIVITY WILL BE OVERNIGHT MAINLY AFFECTING UIN. SPECIFICS FOR KSTL...LOW CONFIDENCE WITH THIS TAF FORECAST AS TSRA WILL BE POSSIBLE ON AND OFF THROUGHOUT THE DAY...WITH LITTLE IN THE WAY OF FORCING TO PIN DOWN TIMING. BELIEVE TSRA OVER WRN MO WILL WEAKEN THIS MORNING. WITH DAYTIME HEATING...TSRA WILL BE POSSIBLE LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. BELIEVE THE BULK OF THE TSRA ACTIVITY WILL BE OVERNIGHT WITH THE MAIN COMPLEX REMAINING N OF THE TERMINAL. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 17, 6:20 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 620 AM CDT FRI JUN 17 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 620 AM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY LATE THIS AFTERNOON AND TONIGHT. MAJOR RIVER FLOODING IS OCCURRING AT POINTS ON THE MISSISSIPPI RIVER NORTH OF ST LOUIS. PLEASE SEE THE MISSISSIPPI RIVER FLOOD STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH SATURDAY NIGHT...AND A FEW OF THESE STORMS MAY BE SEVERE. BY SUNDAY...THE CHANCE OF STORMS WILL SHIFT INTO NORTHERN MISSOURI AND CENTRAL ILLINOIS. THUNDERSTORMS WILL OVERSPREAD THE ENTIRE AREA ONCE AGAIN LATE MONDAY NIGHT THROUGH WEDNESDAY AS A COLD FRONT PUSHES INTO THE MISSISSIPPI VALLEY. MAJOR RIVER FLOODING IS FORECAST TO CONTINUE AT POINTS ON THE MISSISSIPPI RIVER NORTH OF ST LOUIS. MAJOR RIVER FLOODING IS FORECAST TO BEGIN ON THE ILLINOIS RIVER AT HARDIN LATE FRIDAY NIGHT. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. TRUETT
In the hours before
Local storm report, Jun 17, 12:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN 3 SW MIDDLETOWN 39.10N 91.45W
06/17/2011 M1.67 INCH MONTGOMERY MO COCORAHS
RAINFALL WAS FROM 10 TO 11 AM. SOME FLOODING NOTED ON
GRAVEL ROADS IN AREA.
&&
TESLocal storm report, Jun 17, 12:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1212 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM TSTM WND GST 2 NNE OAKVILLE 38.47N 90.31W
06/17/2011 M45 MPH ST. LOUIS MO TRAINED SPOTTER
&&
BYRDLocal storm report, Jun 17, 12:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1220 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM HAIL 3 WNW OAKVILLE 38.47N 90.36W
06/17/2011 E0.75 INCH ST. LOUIS MO TRAINED SPOTTER
SOME SIDING BLOWN OFF OF A HOUSE NEAR THE INTERSECTION
OF LEMAY FERRY ROAD AND MERAMAC BOTTOM ROAD.
1207 PM TSTM WND DMG 3 WNW OAKVILLE 38.47N 90.36W
06/17/2011 ST. LOUIS MO TRAINED SPOTTER
SOME SIDING BLOWN OFF OF A HOUSE NEAR THE INTERSECTION
OF LEMAY FERRY ROAD AND MERAMAC BOTTOM ROAD.
&&
BYRDLocal storm report, Jun 17, 12:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1223 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM HAIL OAKVILLE 38.44N 90.32W
06/17/2011 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
WINDS 35 TO 45 MILES PER HOUR
&&
JPLocal storm report, Jun 17, 12:27 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1227 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HEAVY RAIN OVERLAND 38.70N 90.37W
06/17/2011 M1.12 INCH ST. LOUIS MO EMERGENCY MNGR
AT PAGE AVE AND INTERSTATE 170
&&
JPLocal storm report, Jun 17, 12:28 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1228 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL OAKVILLE 38.44N 90.32W
06/17/2011 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
WINDS 35 TO 45 MILES PER HOUR
&&
CORRECTED EVENT TIME
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:15 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 45 min |
| Jun 17, 12:44 PM CDT | Areal Flood Advisory | LSX | Bond, Clinton, Fayette, Madison, Marion, Monroe and 3 more | 5 hr |
| Jun 17, 12:50 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Monroe, Randolph, Saint Clair, Washington | 40 min |
| Jun 17, 1:28 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion, Randolph, Washington | 47 min |
| Jun 17, 9:23 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 37 min |
| Jun 17, 9:35 AM CDT | Severe Thunderstorm Warning | LSX | Osage | 39 min |
| Jun 17, 10:48 AM CDT | Areal Flood Advisory | LSX | Audrain, Boone | 4 hr |
| Jun 17, 11:12 AM CDT | Areal Flood Advisory | LSX | Lincoln, Montgomery, Warren | 4 hr |
| Jun 17, 11:51 AM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Jun 17, 12:25 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 5 hr |
| Jun 17, 4:44 PM CDT | River Flood Warning | LSX | Saint Charles | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.